Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have belching, burning and bubbling sensation in chest. High heart rate. Took pepcid acid and Naproxen. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 2198 Questions
Question
I've been belching a lot lately. And, I recently started having a burning sensation in my breast/chest. I can feel bubbling in my chest and stomach area. I went to the hospital and I had a high heart rate. I've noticed that my heart rate goes up when I try going to sleep at night. I took Pepcid Acid Complete for my belching and Naproxen to relieve myself of the burning sensation. I was diagnosed at the doctor two days ago with acid reflux. But, I don't understand this burning sensation in my breast. Could this be anything else?
Posted Tue, 8 Oct 2013 in Digestion and Bowels
 
 
Answered by Dr. Hari Charan Perigela 1 hour later
Brief Answer:
It is pain from GERD

Detailed Answer:
Hi

Thank you for posting in XXXXXXX

GERD is the reflux of stomach contents through the esophagus into the neck. The contents of the stomach instead of going down into small intestine,comes up. This causes burning sensation in the centre of the chest,sometimes radiates to the breast. As the breast attaches to the center of the chest, the pain will radiate to the breast. It simulates heart attack. So, it is called heartburn. Increased heart rate can be due to anxiety.

If the diagnosis of acid reflux is confirmed, then the treatment given by your doctor works.

In some patients, I add Sucralfate with Oxetacaine syrup.

It is better to get an Upper GI endoscopy and confirm Helicobacter pylori infection. If the infection is present, you need antibiotic course.

Hope i answered your query.

If you have any questions,i will clarify further

Regards
Above answer was peer-reviewed by
 
Follow-up: Have belching, burning and bubbling sensation in chest. High heart rate. Took pepcid acid and Naproxen. Suggest? 13 minutes later
Could that also be why im having a fluctuating heart rate? Even when im sleeping?
 
 
Answered by Dr. Hari Charan Perigela 6 minutes later
Brief Answer:
It can be due to anxiety.

Detailed Answer:
Hi

The fluctuation in the heart rate can be due to anxiety.

But,it is better for you to Consult a Cardiologist and rule out heart problem.

Hope i answered your query

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor